In January 2011, I had 1ml of Voluma in each cheek hollow. This was after having only small success with Sculptra in the same areas in July 2010. At the end of May 2011 I felt a pea sized lump in my right cheek. At first the Dr thought it was a parotid cyst but after a week I developed the same lump on my left cheek and now have at least 4 lumps on each cheek area from the side of my face through to my mouth. I am now swollen, look lumpy and jowlish.
Numerous Lumps 6 Months After Voluma and 12 Months After Last Sculptra Injection. Dr Suggestion Hyaluronidase Injections.Advice?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Lumps after Sculptra and Voluma
Usually lumps from Sculptra are quite firm but it may not be able to discern if it was the Voluma or sculptra that created your nodules. Hyaluronidase may help dissolve the Voluma as this is a form of hyaluronic acid as is Juvederm and Restylane and may be worth a try if your doctor agrees. If it goes down after hyaluronidase then you'll know it was the Voluma.
Hyaluronidase is an enzyme prepared from animal tissue. It breaks up hyaluronic acid, reducing the fullness and bulges from hyaluronic acid when there are problems with treatment. It can work well when extra bumps or other problems develop following injection.
However, I would think that those problems would usually be apparent shortly after treatment. There can be bumps, or bluish discoloration from the hyaluronic acid if it is placed close to the skin. There have also been reports of using hyaluronidase to reduce the material that may be putting pressure on or blocking blood vessels when there are problems with local blood supply after treatment.
Sculptra, on the other hand, typically takes many months to produce its result, and it might be the Sculptra that is causing these bumps (as well as many other possible causes for bumps in the face).
Unless the bumps are due to hyaluronic acid, they will not respond to hyaluronidase.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.